Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 3, 2014, 6:39 PM CDT for Yazoo County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 3, 2014, 7:10 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS84 KJAN 032339 SPSJAN MSZ042-043-040010- MADISON MS-YAZOO MS- 639 PM CDT SUN AUG 3 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 639 PM CDT SUN AUG 3 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF BENTON AT 640 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL YAZOO AND CENTRAL MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3260 9011 3273 9040 3288 9023 3282 9003 TIME...MOT...LOC 2340Z 346DEG 7KT 3278 9018 $$ 10
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:24 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 3, 3:24 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT SUN AUG 3 2014 .DISCUSSION... TODAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONGOING TODAY WITH SIMILAR (TO A TOUCH LESS) ACTIVITY MONDAY AND TUESDAY. TEMPERATURES WILL WARM TO NEAR NORMAL READINGS FIRST PART OF THE WEEK. SHOWERS AND STORMS ARE ONGOING THIS AFTN ACROSS MUCH OF THE REGION AS EXPECTED WITH SURFACE PARCEL INSTABILITY BUILDING UPWARDS OF 3000 J/KG OFF LATEST MESOANALYSIS. RADAR ANALYSIS HAS SUGGESTED SOME STORMS CAPABLE OF PRODUCING NICKEL TO PENNY HAIL WITH SOME WEAK MICROBURST SIGNATURES. MORE ROBUST UPDRAFTS HAVE STRUGGLED THUS FAR BUT OUTFLOW BOUNDARY MERGERS THROUGH THE MID AND LATE AFTN COULD AID IN ENOUGH CONVERGENCE FOR A SUSTAINED UPDRAFT FOCUS FOR A BRIEF STRONG TO SEVERE STORM. THIS ACTIVITY WILL DIMINISH THROUGH EARLY TO MID EVENING BUT SOME LIGHT SHOWERS COULD CONTINUE THROUGH PORTIONS OF THE OVERNIGHT. THESE SHOWERS COULD BE ABLE TO CONTINUE OVERNIGHT AS A SHARPER S/WV TROUGH PIVOTS THROUGH THE REGION INTO MONDAY MORNING. STRONGER NW/N SURFACE TO H7 FLOW WILL ACT TO TIGHTEN A MOISTURE GRADIENT NEAR THE HWY 82 CORRIDOR MONDAY. SIMILAR CONVECTIVE NATURE OF SHOWERS/STORMS EXPECTED TOMORROW FOR AREAS SOUTH OF THIS GRADIENT WITH LESS NEAR AND TO THE NORTH. DRIER H7 AIR WILL CONTINUE TO INFILTRATE SOUTH TUESDAY LIKELY KEEPING OVERALL AFTERNOON SHOWERS/STORM COVERAGE LOWER AND FOR AREAS ALONG AND SOUTH OF I-20. FOR FORECAST ELEMENTS...BLENDED ECMOS WITH MAVMOS TO BETTER ALIGN WITH RAW MODEL H925/850 TEMPS AND SLIGHTLY INCREASED NORTHWARD EXTENT OF 20% POPS NEAR MOISTURE GRADIENT GIVEN PATTERN RECOGNITION OF THETA-E FIELDS TOMORROW AND TUESDAY. /ALLEN/ WEDNESDAY THROUGH SATURDAY THE LONG TERM MODELS AND ENSEMBLES WERE GENERALLY SIMILAR WITH THE UPPER PATTERN WITH SOME SUBTLE DIFFERENCES. AS WE MOVE INTO THE MIDDLE OF THE WORK WEEK MIDLEVEL RIDGING WILL BUILD IN FROM THE WEST. MODEL CROSS SECTIONS SHOW MIDLEVEL DRYING COMING IN FROM THE WEST ON TUESDAY INTO WEDNESDAY. FOR THURSDAY INTO SATURDAY PWATS WILL INCREASE ACROSS THE REGION WITH READINGS FROM 1.7 TO 2.0+ INCHES AS GULF MOISTURE RETURNS. THE BEST CHANCES OF RAIN WILL BE ACROSS THE SOUTHERN AREAS FOR TUESDAY THROUGH WEDNESDAY...THEN WILL SOMEWHAT SPREAD ACROSS THE REGION FOR THURSDAY THROUGH SATURDAY. THE ACTIVITY WILL BE MAINLY DIURNALLY DRIVEN FOR TUESDAY. SOME SHORTWAVES WILL CROSS THE REGION IN NORTHWEST FLOW ON LATE WEDNESDAY THROUGH SATURDAY. THE EURO AND NAVY MODEL SHOWED SOME POSSIBLE MCS CLUSTERS COMING NEAR THE REGION IN NORTHWEST FLOW DURING THE LATER PART OF THE WORK WEEK INTO SATURDAY. THERE ARE SOME OTHER DIFFERENCES IN THE MODELS WITH THURSDAY AND FRIDAY AS THE EURO WAS A LITTLE MORE PRONOUNCE WITH THE SHORT WAVES MOVING ACROSS THE REGION. AS FAR AS TEMPS ARE CONCERN FOR DAILY HIGHS TEMPS WILL BE GENERALLY IN THE LOWER 90S. MEX GUIDANCE LOOKED A LITTLE WARM WITH HIGHS IN THE MIDDLE 90S...WHILE 850 TEMPS WERE ONLY IN THE LOWER TO MIDDLE 20S. THE EURO WAS A LITTLE COOL WITH MOST HIGHS IN THE UPPER 80S. SO WENT WITH A BLEND OF MEX AND THE COOLER EURO GUIDANCE ONCE AGAIN. FOR LOWS WENT GENERALLY CLOSE TO GMOS GUIDANCE WITH READINGS IN THE UPPER 60S TO LOWER 70S. THE MEX AND EURO LOOKED A LITTLE WARM... ESPECIALLY THE EURO WITH LOWS IN THE MIDDLE 70S. AS FAR AS POPS ARE CONCERN WENT CLOSE TO A BLEND OF MEX AND GMOS GUIDANCE POPS. THE EURO POPS WERE DRY ON TUESDAY AND WEDNESDAY...BUT INCREASES ESP ON FRIDAY NIGHT WITH POSSIBLE MCS CLUSTER INTERACTION. POPS ON SATURDAY DECREASED IN COVERAGE ON THE EURO./17/ && .AVIATION...AFTERNOON FOCUS CONTINUES TO BE ON TIMING CONVECTIVE ACTIVITY AND WILL USE A COMBO OF VC/TEMPO WORDING TO REFLECT WHEN/WHERE. BY EVENING...CONDITIONS LOOK TO BE QUIET WITH A TREND TOWARD MVFR CONDITIONS AFTER 06Z...ESPECIALLY FOR SITES THAT RECEIVE PRECIP. THERE IS ALSO SOME POTENTIAL FOR A BRIEF PERIOD OF IFR VIS CONDITIONS AT A FEW SITES AS WELL...MAY INTRODUCE THAT BASED OFF THE LATEST GUIDANCE FOR 18Z. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 91 69 93 / 21 25 13 17 MERIDIAN 67 90 67 92 / 23 28 15 18 VICKSBURG 67 90 68 92 / 20 21 11 16 HATTIESBURG 70 92 70 93 / 33 45 16 21 NATCHEZ 70 89 70 91 / 29 35 15 21 GREENVILLE 67 92 67 94 / 10 11 6 14 GREENWOOD 66 92 66 93 / 17 13 7 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/17/CME
Hazardous weather outlook, Aug 3, 2:33 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT SUN AUG 3 2014 ARZ074-075-MSZ018-019-025>039-041945- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 233 PM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ007>009-015-016-023>026-MSZ040>066-072>074-041945- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 233 PM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...REMAINDER OF TODAY A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH ABOUT 7 PM THIS EVENING. THE PRIMARY THREAT WILL BE FROM SMALL HAIL AND GUSTY WINDS...LOCALLY HEAVY RAINFALL MAY ALSO OCCUR WITH THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 3, 5:41 PM CDT, 58 minutes before
MSZ072-032310-
MARION MS-
541 PM CDT SUN AUG 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT SUN AUG 3 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER PICKWICK AT 541 PM CDT...
MOVING SOUTH AT 5 MPH.
PEOPLE IN SOUTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3101 8984 3106 8984 3107 8992 3112 8994
3116 8982 3113 8969 3100 8972 3100 8984
TIME...MOT...LOC 2241Z 007DEG 6KT 3110 8983
10Local storm report, Aug 3, 6:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 S BASSFIELD 31.46N 89.74W
08/03/2014 JEFFERSON DAVIS MS LAW ENFORCEMENT
TREES WERE DOWNED ALONG S WILLIAMSBURG ROAD
&&
DLSpecial weather statement, Aug 3, 6:22 PM CDT, 17 minutes before
MSZ066-032350- JONES MS- 622 PM CDT SUN AUG 3 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 622 PM CDT SUN AUG 3 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LAUREL AT 622 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3157 8914 3170 8932 3180 8913 3169 8897 TIME...MOT...LOC 2322Z 041DEG 6KT 3171 8916 10
Local storm report, Aug 3, 6:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 4 NW COLLINS 31.69N 89.60W
08/03/2014 E40.00 MPH COVINGTON MS LAW ENFORCEMENT
TREE LIMBS FELL ONTO POWER LINES ON HIGHWAY 49 NORTH OF
COLLINS
&&
DLLocal storm report, Aug 3, 6:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 N COLLINS 31.71N 89.56W
08/03/2014 E1.00 INCH COVINGTON MS TRAINED SPOTTER
HAIL BETWEEN DIME AND QUARTER SIZE FELL ALONG SALEM
CHURCH RD. HAIL LASTED FOR SEVERAL MINUTES
&&
DLSpecial weather statement, Aug 3, 6:39 PM CDT, 0 minutes before
MSZ042-043-040010- MADISON MS-YAZOO MS- 639 PM CDT SUN AUG 3 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 639 PM CDT SUN AUG 3 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF BENTON AT 640 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL YAZOO AND CENTRAL MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3260 9011 3273 9040 3288 9023 3282 9003 TIME...MOT...LOC 2340Z 346DEG 7KT 3278 9018 10
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:53 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
| Aug 3, 2:26 PM CDT | Special Weather Statement | JAN | Winston | 29 min |
| Aug 3, 2:40 PM CDT | Special Weather Statement | JAN | Warren | 30 min |
| Aug 3, 3:10 PM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| Aug 3, 3:25 PM CDT | Special Weather Statement | JAN | Montgomery | 30 min |
| Aug 3, 3:45 PM CDT | Special Weather Statement | JAN | Webster | 30 min |
| Aug 3, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 41 min |
| Aug 3, 3:59 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Aug 3, 4:03 PM CDT | Special Weather Statement | JAN | Smith | 32 min |
| Aug 3, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 32 min |
| Aug 3, 4:25 PM CDT | Special Weather Statement | JAN | Montgomery | 30 min |
| Aug 3, 4:27 PM CDT | Special Weather Statement | JAN | Clay | 33 min |
| Aug 3, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 48 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Aug 3, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones, Smith | 46 min |
| Aug 3, 5:02 PM CDT | Special Weather Statement | JAN | Montgomery | 28 min |
| Aug 3, 5:10 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Aug 3, 5:41 PM CDT | Special Weather Statement | JAN | Marion | 29 min |
| Aug 3, 6:22 PM CDT | Special Weather Statement | JAN | Jones | 28 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.